Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 350, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2006, 7:59 PM EDT for Catoosa County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 7:59 PM EDT (23:59 UTC)
- Expired
- Jul 13, 2006, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 132359 SVRFFC GAC047-140030- /O.NEW.KFFC.SV.W.0350.060713T2359Z-060714T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 759 PM EDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATOOSA COUNTY IN NORTHWEST GEORGIA * UNTIL 830 PM EDT * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR INDIAN SPRINGS...MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RINGGOLD AND GRAYSVILLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3498 8526 3483 8517 3489 8501 3499 8498 $$
2 follow-up statements
000 WWUS52 KFFC 140022 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 820 PM EDT THU JUL 13 2006 GAC047-140030- /O.CON.KFFC.SV.W.0350.000000T0000Z-060714T0030Z/ CATOOSA GA- 820 PM EDT THU JUL 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CATOOSA COUNTY... AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR THE STATE LINE NEAR GRAYSVILLE...MOVING NORTHEAST AT 10 MPH. LAW ENFORCEMENT REPORTED STRONG WINDS WITH THE STORM KNOCKED DOWN TREES NORTH OF RINGGOLD. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3498 8526 3483 8517 3489 8501 3499 8498 $$
000 WWUS52 KFFC 140038 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 834 PM EDT THU JUL 13 2006 GAC047-140044- /O.EXP.KFFC.SV.W.0350.000000T0000Z-060714T0030Z/ CATOOSA GA- 834 PM EDT THU JUL 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY EXPIRED AT 830 PM EDT... AT 831 PM EDT...THE SEVERE THUNDERSTORM HAD MOVED ACROSS THE STATE LINE INTO TENNESSEE...AND WAS WEAKENING. LAW ENFORCEMENT REPORTED TREES DOWN IN PARTS OF THE COUNTY. SOME ROADS MAY BE BLOCKED. IF YOU EXPERIENCED TREE DAMAGE OR STRUCTURAL DAMAGE...PLEASE PASS THIS REPORT ON TO THE NATIONAL WEATHER SERVICE. THE TOLL FREE NUMBER FOR THIS REPORT IS 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3498 8526 3483 8517 3489 8501 3499 8498 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:50 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 13, 6:50 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 PM EDT THU JUL 13 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) UPPER RIDGE LOOKS TO HOLD THROUGH FRIDAY BUT BEGINS TO WEAKEN AND GET PUSHED SOUTHWARD FRIDAY NIGHT INTO SATURDAY NIGHT AS UPPER TROF DRIFTS SOUTHEAST FROM THE GREAT LAKES REGION. NAM CARVING OUT A DEEPER TROF...PUSHES POPS INTO THE GOOD CHANCE TO LIKELY CATEGORY ACROSS THE NORTH FRIDAY/SATURDAY TIME FRAME WHILE GFS SHOWING WEAKER FEATURE KEEPS POPS IN THE CHANCE CATEGORY. NONETHELESS...SHOULD SEE AN INCREASE IN PRECIP COVERAGE DURING THE PERIOD (ESPECIALLY ACROSS THE NORTH) AS THE RIDGE WEAKENS AND TROF APPROACHES. AS FAR AS TONIGHT IS CONCERNED...WILL BROAD BRUSH MUCH OF THE AREA WITH ISOLATED TO WIDELY SCATTERED PRECIP FOR THE EVENING...HOLDING ON ISOLATED POPS ACROSS THE EXTREME NORTH AFTER MIDNIGHT. WILL USE CHANCE POPS FOR MUCH OF THE AREA REST OF FORECAST PERIOD...BEST CHANCES NORTH. MODELS SIMILAR WITH TEMPS AT OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. .LONG TERM...(SUNDAY THROUGH THURSDAY) LITTLE CHANGE TO THE EXTENDED WITH LATEST RUN OF MODELS HOLDING REMNANTS OF WEAK BOUNDARY SOMEWHERE OVER OR NEAR NORTH GEORGIA THROUGH THE PERIOD. MODELS MAINTAIN SOME MOISTURE OVER THE AREA AND WILL NEED TO CONTINUE A MENTION OF ISOLATED TO WIDELY SCATTERED SHOWERS/TSTORMS OVER MUCH OF THE AREA THROUGH THURSDAY. TEMPS AT OR SLIGHTLY ABOVE NORMAL LOOK TO CONTINUE. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED TO BE THE NORM ACROSS THE AREA... OUTSIDE OF ISOLATED CONVECTION THROUGH 06Z. WIDELY SCATTERED TO SCATTERED MVFR CONDITIONS ARE LIKELY TO DEVELOP AFTER 06Z...MAINLY IN HAZE OR FOG. THERE IS THE POTENTIAL FOR LOCALIZED IFR VISIBILITY IN AREAS THAT HAVE RECEIVED HEAVIER SHOWERS THIS EVENING. ANY VISIBILITY RESTRICTIONS SHOULD MIX OUT TO VFR LEVELS BY 13Z TO 15Z FRIDAY. CUMULUS REDEVELOPMENT WILL LEAD TO POTENTIAL MVFR CEILINGS BETWEEN 14Z AND 17Z...BUT BASES SHOULD RISE TO ABOVE VFR LIMITS BY 18Z. ISOLATED TO SCATTERED CONVECTION IS EXPECTED ONCE AGAIN ACROSS NORTH AND CENTRAL GEORGIA AFTER 18Z FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 92 74 92 / 20 30 20 20 ATHENS 72 94 72 95 / 20 30 20 20 GAINESVILLE 72 92 72 91 / 20 30 20 30 ROME 73 96 73 95 / 30 30 20 30 COLUMBUS 75 96 77 95 / 20 20 20 20 MACON 73 97 74 96 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jul 13, 5:20 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EDT THU JUL 13 2006 GAZ014-132145- 520 PM EDT THU JUL 13 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DAWSON COUNTY UNTIL 545 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAWSONVILLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS DAWSON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCKEE...JUNO...DAWSONVILLE AND DOUGHERTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 13, 7:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 PM EDT THU JUL 13 2006 GAZ001>003-140030- 734 PM EDT THU JUL 13 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE...WALKER AND CATOOSA COUNTIES UNTIL 830 PM EDT... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING FROM RISING FAWN TO JUST NORTH OF LAFAYETTE. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF CHICKAMAUGA. THESE STORMS WERE MOVING NORTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS DADE...WALKER AND CATOOSA COUNTIES THROUGH 830 PM EDT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS DADE...WALKER AND CATOOSA COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.